May 3, 2015 at 9:45 pm #6441TiredofthisParticipant
First, thank you in advance for responding as most of the health care professionals I have spoken with have not been sympathetic. Long story short:
I’m 40 years old and up until March considered myself VERY fit for any age. I follow a reasonable diet and used to work out 1.5 to 3 hours a day 4 days per week. I have a high stress job and travel frequently.
-In early December I received unprotected oral sex from a woman I didn’t know (my female significant other was aware). This was the first time I have been with someone else in 18 years.
– In Mid-February I took a 1gr course of Lavaquin (which I believe reduced my immune system greatly) for a sinus infection.
-The last week of Feb I developed a strong itch between my scrotum and right leg followed by a raised bump that was uncomfortable just inside my pubic triangle on the same side. At the same time, I developed an itchy skin lesion below the bump at the itchy area between my scrotum and right leg. This thing is very small approximately 2mm across and can only really be seen with a magnifying glass. The lesion now burns for one or two days then the sensation stops for a day or so.
-I developed an itchy brown rash on my penis, scrotum, inside of my thighs and was treated first with topical then orally for a fungal/yeast infection. The oral meds seemed to help but I chemically burned the skin off with the topical meds (Goldbond, Lamasil, Tenactin and benzoil peroxide).
-Through my travel I contracted E-Coli and ended up taking 1500mg of Flagyl daily for 7 days (which I believe wore my immune system down further).
-The inside of my penis began to hurt and erections became painful around the fist week of march as well.
-The last week of March I was diagnosed by a urologist with prostatitis and given and an anti-inflamitory drug and a muscle relaxant which I took for 10 days with no affect.
-After all this I starting wondering about STD’s and took a standard 8 panel test (Chlamydia, HIV, HSVI, HSVII etc) from Quest labs with came back negative for everything except HSV1 which had a value of 2.4 (this was an IGG test). (This would have been approximately 16 weeks AFTER receiving unprotected sex from the woman I didn’t know)
-My significant other and I both took additional full STD tests one week later from an infectious disease doctor: Her results were completely negative. My results again were negative for all but HSV 1 which now showed a value of 7.3. At this point I was placed on Valcyclivir 1gr twice daily for seven days then moved to 500mg per day for two more weeks…NO HELP with either the skin spots or the pain in my urethra which had progressed to my testicles and my prostrate had become very uncomfortable for me to sit for hours at a time (I travel for work and this has become highly inconvenient not to mention painful).
-In addition to all the above things I developed a low grade fever, swollen glands in my armpits and groin, headaches, body aches, burning on the skin of my inner thighs and general lethargy that lasted for 6 weeks!
I am now at wits end! The brown rash has not gone away but does not itch ( I stopped with the topical meds LONG ago). The burning skin lesion by my scrotum I can only see with a magnifying glass but it looks like a cold sore approximately 2mm across (yellow in color but has not changed a bit in over two months now). The raised bump has the same appearance but does not hurt as bad but certainly is not comfortable. I have also seen small single “pimples” with nothing in them appear inside both my upper thighs (these don’t really hurt though they don’t feel good but they also do not have any fluid in them or bubble up such as what I have read or seen in pictures of herpes). I also have developed a much smaller spot on my right upper scrotum that burns like fire for a day or two then stops (this also looks like the “larger” one on the other side of my scrotum). I wake up in the middle of the night with painful erections, ejaculation brings on severe pain in my urethra. As per the four docs I have seen, I am actively taking the following drugs:
-100mg of AZO 3 tiems daily for urinary tract pain
-800mg of Ibuprofin 3 times per day (2400mg total)
-150mg of oral Lamasil
500mg of cupro twice daily (1gr total)
-And starting yesterday I went back onto the Valcyclivir to see if that would help. However, the stuff makes me feel like hell with full on headache, lack of appetite and severe depression (with thoughts of doing myself harm). I’m just at a loss and need some advice!
Do I indeed have HSV1 in my urethra causing the prostatitus? Do you feel the spots that have not gone away for two solid months could be Herpes or something else? Anything you can tell me that would be helpful would be appreciated! My apologies for the long explanation but I wanted to include all details.
PLEASE PLEASE help!!
May 4, 2015 at 4:13 pm #6470Terri WarrenKeymaster
Obviously I don’t know for sure here, but I can say that herpes lesions do not last for 2 months in a row and HSV 1 would not cause the prostatitis that you are describing. Fifty six percent of the US population between 14-49 have HSV 1. Most is oral but some is genital, especially in people in their 20’s and younger.
I would suggest that you have a dermatologist look at the spots and do some diagnostic testing on them.
My guess is that the combination of medicines that you’ve taken and are taking may be making your feel awful. If you stop the herpes medicine, you may feel better. If your partner has not acquired HSV 1 from you in 18 years, my guess is that she is unlikely to do so. While it is possible that you acquired HSV 1 genitally from a single encounter of oral sex in December from a new partner, it seems statistically so unlikely. Did you develop any genital lesions within 10 days of that encounter? Have you ever in your life had a cold sore on your lip or in your nose?
May 4, 2015 at 4:55 pm #6471TiredofthisParticipant
Thank you very much for the quick response. The raised spot I have been referring to on my groin developed within a few hours but I did not notice any traditional “lesions” anywhere else after the encounter. I have never had a true cold sore nor until March have I had any symptoms that resembled this on/in my genitals. I do have a recurring spot on my lower lip that appears to be dry skin which comes and goes several times a year that I have always suspected but it has never caused pain or taken on outward appearance of a cold sore. The dermo I visited told me he thought I had had some sort of fungal infection on my groin area and that it had gone away but prescribe the topical meds anyway. I remember when this started feeling a throb of “buzzing” or electric vibration in my penis and testicles and the pain was not fun. This has subsided somewhat but occasionally returns inside my urethra. It feels as if I am being attacked and then goes away after time. From their appearance under magnification I am beginning to think the spots I have could be warts. Could genital warts cause this sort of painful and “icky” feeling on the skin as well as the discomfort in my urethra and the malaise be due to the prostatitis?
My partner thinks I should get off the herpes meds as well if nothing else for my mental stability (the depression is really bad) and once I’m off the world looks like a better place. I certainly hope that I do not have to take courses of these things for the rest of my life!
May 8, 2015 at 12:13 am #6595Terri WarrenKeymaster
A clinician could tell you if what you have are warts. Usually they don’t cause “icky” feelings on the skin.
You must register to ask your own question or be logged in to reply to this question.